Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 100, NWS Atlanta, GA

April 28, 2013Taliaferro County, Warren County, Wilkes County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 28, 2013, 5:24 PM EDT for Taliaferro County, Warren County, Wilkes County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2013, 5:24 PM EDT (21:24 UTC)
Expired
Apr 28, 2013, 6:15 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Taliaferro County, GA, Warren County, GA, Wilkes County, GA

The radar

The Robins AFB radar (KJGX), 126 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WUUS52 KFFC 282124
SVRFFC
GAC265-301-317-282215-
/O.NEW.KFFC.SV.W.0100.130428T2124Z-130428T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EDT SUN APR 28 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL TALIAFERRO COUNTY IN EAST CENTRAL GEORGIA
  NORTH CENTRAL WARREN COUNTY IN EAST CENTRAL GEORGIA
  SOUTHEASTERN WILKES COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 615 PM EDT

* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR ROCKY
  CREEK FIRE DEPT....MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AONIA
  AND HOLLIDAY PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3363 8255 3363 8260 3360 8264 3357 8262
      3355 8263 3353 8276 3369 8281 3377 8256
      3365 8249
TIME...MOT...LOC 2125Z 249DEG 20KT 3360 8267

$$
3 follow-up statements
132 
WWUS52 KFFC 282128
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT SUN APR 28 2013

GAC265-301-317-282215-
/O.CON.KFFC.SV.W.0100.000000T0000Z-130428T2215Z/
WILKES GA-WARREN GA-TALIAFERRO GA-
528 PM EDT SUN APR 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EAST CENTRAL TALIAFERRO...NORTH CENTRAL WARREN AND SOUTHEASTERN
WILKES COUNTIES...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
RAYTOWN...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AONIA
AND HOLLIDAY PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3363 8255 3363 8260 3360 8264 3357 8262
      3355 8263 3353 8276 3369 8281 3377 8256
      3365 8249
TIME...MOT...LOC 2128Z 249DEG 20KT 3357 8264

$$
477 
WWUS52 KFFC 282142
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT SUN APR 28 2013

GAC265-301-282152-
/O.CAN.KFFC.SV.W.0100.000000T0000Z-130428T2215Z/
WARREN GA-TALIAFERRO GA-
542 PM EDT SUN APR 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TALIAFERRO AND
NORTH CENTRAL WARREN COUNTIES IS CANCELLED...

THE STORM HAS EXITED THE WARNED AREA.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3363 8255 3364 8257 3363 8261 3360 8264
      3361 8265 3360 8268 3362 8269 3369 8267
      3372 8265 3377 8256 3365 8249
TIME...MOT...LOC 2142Z 249DEG 20KT 3354 8253

$$

GAC317-282215-
/O.CON.KFFC.SV.W.0100.000000T0000Z-130428T2215Z/
WILKES GA-
542 PM EDT SUN APR 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN WILKES COUNTY...

AT 537 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING BASEBALL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS LOCATED 10 MILES SOUTH OF HOLLIDAY PARK...MOVING EAST AT 25
MPH.

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3363 8255 3364 8257 3363 8261 3360 8264
      3361 8265 3360 8268 3362 8269 3369 8267
      3372 8265 3377 8256 3365 8249
TIME...MOT...LOC 2142Z 249DEG 20KT 3354 8253

$$
419 
WWUS52 KFFC 282202
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT SUN APR 28 2013

GAC317-282212-
/O.CAN.KFFC.SV.W.0100.000000T0000Z-130428T2215Z/
WILKES GA-
602 PM EDT SUN APR 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILKES COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF SOUTHEASTERN WILKES  COUNTY
AND SEVERE WEATHER IS NO LONGER EXPECTED.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3363 8255 3364 8257 3363 8261 3360 8264
      3361 8265 3360 8268 3362 8269 3369 8267
      3372 8265 3377 8256 3365 8249
TIME...MOT...LOC 2202Z 249DEG 20KT 3355 8239

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:29 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 28, 3:29 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT SUN APR 28 2013

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
THE ACTIVE REGION OF AN APPROACHING UPPER LEVEL TROUGH IS SPARKING
WIDESPREAD CONVECTION ACROSS THE DEEP SOUTH... CURRENTLY STRETCHING
FROM EAST CENTRAL MS...ACROSS AL AND INTO NORTH AND MUCH OF
CENTRAL GA. FLOODING CONTINUES TO BE A MAIN CONCERN ACROSS NORTH
GA AS SHOWERS AND THUNDERSTORMS TRAIN ACROSS AN ALREADY SATURATED
GROUND...WHERE 2 TO 3 INCHES OF RAIN HAS FALLEN AND AN ADDITIONAL
1 TO 2 INCHES IS POSSIBLE. A FLASH FLOOD WARNING HAS ALREADY BEEN
POSTED FOR CHATTOOGA AND FLOYD COUNTIES DUE TO INUNDATED ROADWAYS.
A FLASH FLOOD WATCH WILL CONTINUE FOR MUCH OF NORTH GA THROUGH 8
PM THIS EVENING.

ADDITIONAL CONCERNS ARE INCREASING POTENTIAL FOR ISOLATED SEVERE
STORMS...MAINLY FOR AREAS SOUTH OF ATLANTA AND INTO CENTRAL GA
WHERE DISCRETE THUNDERSTORMS ARE NOTED AHEAD OF THE MAIN RAIN
SHIELD. ONE DISCRETE STORM HAS PRODUCED LARGE HAIL IN THE LA GRANGE
AREA... AND ANOTHER FURTHER EAST IS SHOWING STRONG ROTATION. THE
MAIN CONCERNS FROM DISCRETE CELLS WILL BE LARGE HAIL...DAMAGING
WINDS AND POSSIBLY AN ISOLATED TORNADO THROUGH EARLY EVENING...
ESPECIALLY AS STRONG LOW LEVEL WIND SHEAR CONTINUES TO PRODUCE 300+
HELICITY DURING DAYTIME HEATING.

OTHERWISE... EXPECT THE FLOOD AND SEVERE THREAT TO GREATLY
DIMINISH BY 8-9 PM THIS EVENING AS THE STRONGER UPPER SUPPORT
SLIPS FURTHER EAST AND WE CONTINUE TO LOSS DAYTIME HEATING.

MODELS SHOW THE ASSOCIATED COLD FRONT TO BE SLOW PUSHING ACROSS
THE AREA... SO WILL SHOW A GRADUAL DECREASING OF POPS FROM WEST TO
EAST THROUGH MONDAY AFTERNOON-EARLY EVENING...BEFORE ENDING RAIN
CHANCES ACROSS THE ENTIRE FORECAST AREA BY SOMETIME MONDAY NIGHT.

AS FOR TEMPS... HAVE LEANED TOWARD A MAV AND MET BLEND THROUGH THE
PERIOD WITH SEASONABLE COOLER LOWS SPREADING INTO THE AREA BY
MONDAY NIGHT BEHIND THE COLD FRONT.

39

.LONG TERM /TUESDAY THROUGH SUNDAY/...
NO MAJOR CHANGES WERE MADE TO THE EXTENDED PERIOD AS MODELS
CONTINUE SHOW RAIN CHANCES SPREADING BACK INTO THE AREA BY TUESDAY
AFTERNOON AND CONTINUING THROUGH THE REMAINDER OF THE WORK WEEK.
SEE THE DISCUSSION BELOW FOR FURTHER DETAILS. /39

.PREV LONG TERM DISCUSSION... /ISSUED 456 AM EDT SUN APR 28 2013/

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
GUIDANCE IS OVERALL IN GOOD AGREEMENT WITH MAIN INFLUENCING
FEATURES THROUGHOUT LONG TERM. AS AN UPPER SHORTWAVE EXITS THE
FORECAST AREA MONDAY NIGHT...THE NEXT MAIN FOCUS WILL BE ON THE
DEVELOPMENT OF A WEAK LOW PRESSURE SYSTEM ACROSS THE NORTHERN GULF
BY MIDWEEK. THIS FEATURE LOOKS TO ADVECT SOME GULF AND ATLANTIC
MOISTURE INTO THE AREA STARTING LATE TUESDAY. A STRENGTHENING
RIDGE OF HIGH PRESSURE ALONG THE EASTERN SEABOARD WILL RESULT IN A
HYBRID CAD WEDGE IMPINGING UPON THE AREA FROM THE NORTHEAST BY
WEDNESDAY. THIS SHOULD SERVE TO PRIMARILY LIMIT INSTABILITY IN
NORTHERN PORTIONS OF THE AREA...SO HAVE KEPT HIGHER CHANCE POPS
FOR SHOWERS AND THUNDERSTORMS IN THE SOUTHWEST AND TRENDED LOWER
TOWARD THE NORTHEAST. THIS LOOKS TO BE THE GENERAL PATTERN THROUGH
FRIDAY.

A LARGE UPPER LEVEL CUTOFF LOW IS FORECAST TO LINGER ACROSS THE
CENTRAL CONUS BY THE END OF THE WEEK. THIS LOOKS TO PUSH AN OCCLUDED
FRONT NEAR THE WESTERN PORTION OF THE STATE BY SATURDAY SO HAVE
INCREASED POPS ACCORDINGLY. FOR NOW GUIDANCE IS IN PRETTY GOOD
CONSENSUS WITH TIMING OF THE FRONT...THOUGH ANY SHORTWAVE
PERTURBATIONS ROTATING AROUND THE UPPER TROUGH MAY SERVE TO PROVIDE
ENHANCEMENTS TO THE PRECIP CHANCE.

BAKER

&&

.AVIATION...
18Z UPDATE...
WIDESPREAD CONVECTION IS MOVING ACROSS THE TAF SITES AND THIS TREND
IS EXPECTED TO CONTINUE THRU THE AFTN AND EARLY EVENING HOURS IF NOT
LATER. EXPECT MVFR CIGS TO PREVAIL WITH OCCASIONAL IFR CIGS...
GENERALLY WITHIN CONVECTION. MODELS BEGIN TO PUSH THE MAIN
CONVECTION EAST AND SOUTH OF ATLANTA AREA TAF SITES BY 06-08Z
TONIGHT SO WILL REMOVE PRECIP BY THEN. IFR CIGS WILL LIKELY SETTLE
IN WITH ENDING OF THE -RA AROUND 06Z AND PERSIST THRU 13-14Z MON.
THEN EXPECT A GRADUAL IMPROVEMENT TO VFR BY 16-17Z MON. WINDS WILL
VEER SW BY 20-22Z SUN...THEN WEST BY 12-14Z MON... WITH SPEEDS
GENERALLY 9 KTS OR LESS.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON CEILINGS AND END OF CONVECTION. MEDIUM TO HIGH
ON OTHER ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          59  75  54  79 / 100  50  10  10
ATLANTA         59  76  58  80 / 100  40  10  10
BLAIRSVILLE     53  72  52  74 /  90  40  10  10
CARTERSVILLE    57  76  54  82 /  90  40  10  10
COLUMBUS        60  79  58  81 /  90  40  10  20
GAINESVILLE     57  74  56  79 / 100  40  10  10
MACON           61  77  56  82 / 100  50  20  10
ROME            56  76  51  83 /  70  20   5  10
PEACHTREE CITY  57  76  51  80 /  90  40  10  10
VIDALIA         63  78  60  81 /  80  60  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...
DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HALL...
LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

&&

SHORT TERM...39
LONG TERM....31
AVIATION...39
Hazardous weather outlook, Apr 28, 12:02 PM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1202 PM EDT SUN APR 28 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1202 PM EDT SUN APR 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO ISOLATED THUNDERSTORMS ARE LIKELY FOR MUCH OF NORTH
AND CENTRAL GEORGIA TODAY AND TONIGHT. WITH DECENT INSTABILITY AND
MARGINAL SHEAR...THERE IS A CHANCE FOR SOME STRONG STORMS. THE
MAIN THREATS WILL BE OCCASIONAL TO FREQUENT LIGHTNING AND HEAVY
RAIN. GUSTY WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE. ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 1.5 INCHES...ESPECIALLY ACROSS NORTH
GEORGIA...COULD PRODUCE SOME FLASH FLOODING THROUGH 8 PM TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
MONDAY. STORM TOTAL RAINFALL AMOUNTS OF 1.5 TO 2.5 INCHES ARE
POSSIBLE ACROSS NORTH GEORGIA WITH 0.5 TO 1.5 INCHES ACROSS CENTRAL
GEORGIA. THE LOWER AMOUNTS SHOULD EXTEND SOUTH. PLEASE CONTINUE
TO MONITOR THE FORECAST FOR FUTURE UPDATES AS ADJUSTMENTS MAY BE
MADE.

WHILE WEAK UPPER RIDGING WILL BUILD IN FOR TUESDAY AND THE SHORTWAVE
WILL NO LONGER BE AN INFLUENCING FACTOR...LINGERING MOISTURE AND
INSTABILITY WILL ALLOW FOR AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS MAINLY ACROSS CENTRAL GEORGIA THROUGH THE REST OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Apr 28, 4:22 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 PM EDT SUN APR 28 2013

GAZ067-078-282100-
422 PM EDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MERIWETHER
AND HARRIS COUNTIES UNTIL 500 PM EDT...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PINE MOUNTAIN-CALLAWAY GARDENS...MOVING
NORTHEAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MERIWETHER AND HARRIS COUNTIES...INCLUDING
AREAS AROUND PINE MOUNTAIN VALLEY...F.D. ROOSEVELT STATE PARK...
HAMILTON...PINE MOUNTAIN-CALLAWAY GARDENS...STOVALL...DURAND...WARM
SPRINGS...ODESSADALE...RALEIGH...HARRIS CITY...ROCKY MOUNT...
WOOSTER...IMLAC...WOODBURY AND GAY. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3287 8499 3287 8486 3302 8487 3323 8470
      3322 8468 3311 8451 3310 8453 3308 8452
      3308 8453 3301 8454 3272 8486 3283 8503
TIME...MOT...LOC 2023Z 224DEG 22KT 3285 8487
Special weather statement, Apr 28, 4:28 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT SUN APR 28 2013

GAZ038-039-050-051-282100-
428 PM EDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WILKES...TALIAFERRO...OGLETHORPE AND GREENE COUNTIES UNTIL 500 PM
EDT...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNION POINT...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS OF 40 MPH AND SMALL HAIL ARE POSSIBLE AS THIS STORM MOVES
ACROSS PARTS OF WILKES...TALIAFERRO...OGLETHORPE AND GREENE COUNTIES
THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
WOODVILLE...UNION POINT...SILOAM...JACKSONVILLE...ROBINSON...DANIEL
SPRINGS...ALEXANDER STEPHENS PARK... CRAWFORDVILLE... PHILOMATH...
LYNEVILLE...CARTERS GROVE...CENTERVILLE...LUNDBERG...CELESTE AND
ROCKY CREEK FIRE DEPT..

&&

LAT...LON 3363 8260 3360 8264 3359 8270 3357 8271
      3345 8312 3362 8320 3364 8318 3399 8280
      3399 8267 3395 8263 3388 8260 3387 8256
      3382 8259 3365 8249
TIME...MOT...LOC 2028Z 241DEG 15KT 3359 8304
Special weather statement, Apr 28, 4:32 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
432 PM EDT SUN APR 28 2013

GAZ049-050-060-282100-
432 PM EDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL IN PUTNAM...
MORGAN AND GREENE COUNTIES UNTIL 500 PM EDT...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HARMONY...MOVING EAST AT 20 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PUTNAM...
MORGAN AND GREENE COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE HARMONY...PHOENIX...PARKS MILL...SWORDS...
REYNOLDS PLANTATION AND CAREY.

&&

LAT...LON 3358 8326 3350 8317 3341 8318 3342 8341
      3348 8342
TIME...MOT...LOC 2032Z 250DEG 18KT 3345 8334
Local storm report, Apr 28, 5:06 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT SUN APR 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     TSTM WND DMG     2 E MORELAND            33.29N 84.73W
04/28/2013                   COWETA             GA   EMERGENCY MNGR

            EMERGENCY MANAGER RELAYED A REPORT OF TREES DOWN IN THE
            MARTIN MILL ROAD AREA. A GARAGE WAS ALSO REPORTED AS
            SIGNIFICANTLY DAMAGED.

0343 PM     HAIL             2 SW COVINGTON          33.58N 83.88W
04/28/2013  E1.75 INCH       NEWTON             GA   PUBLIC

            A SERIES OF REPORTS WERE RECEIVED FROM THE PUBLIC FROM
            LOCATIONS EXTENDING FROM SW COVINGTON THROUGH COVINGTON.

&&

BELANGER
Special weather statement, Apr 28, 5:18 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 PM EDT SUN APR 28 2013

GAZ090-282145-
518 PM EDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN
CHATTAHOOCHEE COUNTY UNTIL 545 PM EDT...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JAMESTOWN/SOUTH FORT BENNING...MOVING
NORTHEAST AT 25 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 1.5 INCHES CAN BE EXPECTED ACROSS
CHATTAHOOCHEE COUNTY...INCLUDING AREAS AROUND JAMESTOWN/SOUTH FORT
BENNING...CUSSETA...CHRISTOPHER...MANTA AND EELBECK/WEST FORT
BENNING. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3223 8482 3223 8492 3225 8492 3227 8490
      3232 8500 3241 8488 3242 8477 3251 8472
      3253 8464 3250 8464 3249 8466 3231 8466
      3222 8481
TIME...MOT...LOC 2118Z 232DEG 24KT 3228 8488
Local storm report, Apr 28, 5:19 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 PM EDT SUN APR 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             5 SW WASHINGTON         33.69N 82.80W
04/28/2013  E1.00 INCH       WILKES             GA   911 CALL CENTER

            QUARTER SIZE HAIL REPORTED SOUTHWEST OF WASHINGTON.

&&

DDARBE

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 10:14 PM EDTSpecial Weather StatementFFCFloyd46 min
Apr 27, 10:52 PM EDTSpecial Weather StatementFFCHaralson, Polk38 min
Apr 28, 5:00 AM EDTSpecial Weather StatementFFCDade30 min
Apr 28, 9:28 AM EDTFlash Flood WatchFFCBanks, Bartow, Catoosa, Chattooga, Cherokee, Dade and 15 more11 hr
Apr 28, 11:18 AM EDTSpecial Weather StatementFFCMurray, Whitfield57 min
Apr 28, 12:55 PM EDTSpecial Weather StatementFFCCoweta35 min
Apr 28, 1:18 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Gordon, Murray, Walker and 1 more57 min
Apr 28, 1:25 PM EDTSpecial Weather StatementFFCCoweta, Fayette35 min
Apr 28, 1:55 PM EDTFlash Flood WarningFFCChattooga, Floyd6 hr
Apr 28, 2:27 PM EDTSpecial Weather StatementFFCTroup33 min
Apr 28, 2:39 PM EDTSpecial Weather StatementFFCHenry36 min
Apr 28, 2:40 PM EDTRiver Flood WarningFFCWhitfield72 hr
Apr 28, 2:43 PM EDTSpecial Weather StatementFFCHeard32 min
Apr 28, 2:48 PM EDTSevere Thunderstorm WarningFFCTroup42 min
Apr 28, 2:58 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale47 min
Apr 28, 3:06 PM EDTSpecial Weather StatementFFCMeriwether39 min
Apr 28, 3:09 PM EDTRiver Flood WarningFFCForsyth16 hr
Apr 28, 3:13 PM EDTTornado WarningFFCHenry, Newton32 min
Apr 28, 3:43 PM EDTSevere Thunderstorm WarningFFCNewton32 min
Apr 28, 3:45 PM EDTSpecial Weather StatementFFCCoweta30 min
Apr 28, 3:48 PM EDTSpecial Weather StatementFFCJasper27 min
Apr 28, 3:49 PM EDTSpecial Weather StatementFFCHeard26 min
Apr 28, 4:07 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan23 min
Apr 28, 4:19 PM EDTFlash Flood WarningFFCGilmer6 hr
Apr 28, 4:22 PM EDTSpecial Weather StatementFFCMeriwether38 min
Apr 28, 4:28 PM EDTSpecial Weather StatementFFCGreene, Taliaferro, Wilkes32 min
Apr 28, 4:32 PM EDTSpecial Weather StatementFFCGreene28 min
Apr 28, 4:41 PM EDTTornado WarningFFCGreene, Taliaferro, Wilkes49 min
Apr 28, 5:11 PM EDTRiver Flood WarningFFCDade20 hr
Apr 28, 5:18 PM EDTSpecial Weather StatementFFCChattahoochee27 min
Apr 28, 5:22 PM EDTSevere Thunderstorm WarningFFCChattahoochee38 min
Apr 28, 5:29 PM EDTSpecial Weather StatementFFCMonroe31 min
Apr 28, 5:31 PM EDTSpecial Weather StatementFFCPeach29 min
Apr 28, 5:33 PM EDTSpecial Weather StatementFFCWilcox27 min
Apr 28, 5:45 PM EDTSpecial Weather StatementFFCHancock30 min
Apr 28, 5:53 PM EDTAreal Flood WarningFFCMurray6 hr
Apr 28, 5:53 PM EDTSpecial Weather StatementFFCBibb37 min
Apr 28, 5:55 PM EDTSpecial Weather StatementFFCJones35 min
Apr 28, 5:59 PM EDTSpecial Weather StatementFFCHancock, Putnam31 min
Apr 28, 6:01 PM EDTSpecial Weather StatementFFCDodge29 min
Apr 28, 6:09 PM EDTSpecial Weather StatementFFCWarren36 min
Apr 28, 6:33 PM EDTSpecial Weather StatementFFCBaldwin, Jones27 min
Apr 28, 6:39 PM EDTSpecial Weather StatementFFCDodge, Laurens, Treutlen36 min
Apr 28, 6:54 PM EDTSpecial Weather StatementFFCBaldwin, Hancock36 min
Apr 28, 7:15 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler30 min
Apr 28, 7:39 PM EDTSpecial Weather StatementFFCMontgomery36 min
Apr 28, 7:40 PM EDTSpecial Weather StatementFFCGlascock35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.